Facebook share
LinkedIn share
Google plus share
Twitter plus share
Give Advice
Ask For Advice
Results 1 to 6 of 6

Thread: Wondering about stopping birth control pills...mood swings?

  1. #1

    Join Date
    Jan 2018
    Location
    WI
    Age
    29
    Posts
    2
    Gender
    Female

    Wondering about stopping birth control pills...mood swings?

    Hey everyone,

    My husband and I recently decided we'd like to start a family. I was on birth control pills from age 15 to 27 (now). I stopped taking them at the end of my last pack and was officially done with them Dec 16, 2017.
    First off, I missed my period this month. It was supposed to start around Jan 9. I have taken 3 pregnancy tests, all of which have come up negative. I'm pretty sure i believe them too....I tried 2 different kinds and I don't really feel pregnant(no sickness, no sore breasts, etc). I had cramping and other symptoms like my period was coming....and then it never did. That was about it. It is a bit strange to me because i've never, ever missed a period before...however I know that stopping birth control pills can cause some delays until body is regulated again. The only other "symptom" I've had would be some recent mood swings...which brings me to my next question: Can stopping birth control pills cause issues such as feeling angry all the sudden and sometimes sad? I know hormones may be disrupted a bit, however I guess I feel like that would've happened a month ago when i stopped the pills?

    All the sudden over the last week i just feel so angry about things. It's very strange for me. Like, I'm mad that i missed my period and why isn't it here and when will it be here next? And I feel mad that my husband was late from work (he does service calls, it definitely happens in his field of work and i'm used to it). I've also recently started working out again after being off for 2 months from a nasty sickness....and now I feel MAD that my weight hasn't budged (actually it went up a few lbs) and I've had success in the past and i am pretty informed on weight loss/healthy eating etc. I also have been irritated about little things around the house that I keep having to pick up or constantly ask my husband to help with a few things (why cant they ever just DO it on their own? lol) I guess its a bit hard to put into words on a computer....but i just feel like i walk around feeling angry about any little thing. And then sometimes it switches to feeling sad and I want to cry...and then switches back to anger again. So weird! And then there's times like right now as I'm talking about it that I feel like I want to laugh at myself for sounding so ridiculous!

    I suppose the bottom line here is...has anyone else experienced weird mood swings after stopping BCP? I just want to know i'm not alone and i'm not going crazy! Also, does anyone have any suggestions on if my period doesn't come again (I assume it should be around feb 6?) do i need to see a doctor? Thank you in advance for any advice/input...i'm new to this whole stopping birth control, trying to conceive thing!

  2. #2
    Platinum Member
    Join Date
    Jul 2017
    Location
    Boston, MA
    Age
    63
    Posts
    4,747
    Gender
    Male
    Well, you can always talk to you doctor, but what you describe isn't out of line with stopping birth control. The thing about your periods is that the birth control pill was causing them to be regular with the regular dosages of estrogen and progesterone since you were 15, so you can't say you've always had regular periods because you don't know what they would have been without the Pill. Just be careful when you're having sex because you can wind up pregnant in a month or two.

    You definitely can gain weight when exercising. Muscle is a lot heavier than fat, and if you convert fat to muscle, you can definitely gain weight for a bit. Just keep doing it. You're strengthening your inner core. The positive effects will come eventually.

    So hang in there. Hopefully the craziness too will be over soon and you can resume feeling normal. If not, your doctor can prescribe something that will take the edge off of your emotions until you get over the Pill.

  3. #3
    Forum Supporter ~Seraphim ~'s Avatar
    Join Date
    Jul 2006
    Location
    Out of suffering have emerged the strongest souls; the most massive characters are seared
    Age
    52
    Posts
    36,338
    Gender
    Female
    Oh yeah changing hormones can affect your moods greatly ! Anybody with PMS or who has gone through menopause can tell you that .

  4. #4
    Platinum Member
    Join Date
    Oct 2015
    Location
    Europe
    Posts
    1,316
    Gender
    Male
    Originally Posted by ~Seraphim ~
    Oh yeah changing hormones can affect your moods greatly ! Anybody with PMS or who has gone through menopause can tell you that .
    The whole family can tell you that basically lol!

  5.  

  6. #5
    Forum Supporter ~Seraphim ~'s Avatar
    Join Date
    Jul 2006
    Location
    Out of suffering have emerged the strongest souls; the most massive characters are seared
    Age
    52
    Posts
    36,338
    Gender
    Female
    Originally Posted by dias
    The whole family can tell you that basically lol!
    Pretty much. Going through menopause I was a crazy psycho witch for about five years . My husband and my son and my mother will tell you that .

  7. #6
    Platinum Member SherrySher's Avatar
    Join Date
    May 2016
    Posts
    5,384
    Yes, any changes in hormones can have an effect on moods. It won't necessarily stay like that the whole time but your body will need time to stabilize itself again. Though it will go through changes and mood swings once more once you do become pregnant...fun times.

    Being a woman can be tough.


Give Advice
Ask For Advice

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •